MAUDE Adverse Event Report: SYNTHES GMBH 2.0MM DRILL BIT W/DEPTH MARK QC/110MM; BIT, SURGICAL

SYNTHES GMBH 2.0MM DRILL BIT W/DEPTH MARK QC/110MM; BIT, SURGICAL
Catalog Number 310.534
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is not expected to be returned for manufacturer review/investigation.E3: reporter is a j&j employee.H6: photo investigation: the product was not returned to depuy synthes, however photo was provided for review.The photo investigation revealed that the fluted tip of 310.534, drill bit 2 w/marking l110/85 2flute f/ was broken.The allegation of embedded device cannot be confirmed as no post operative images were provided to assess the condition.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the 310.534, drill bit 2 w/marking l110/85 2flute f/ would contribute to the complained device issue.Based on the investigation findings, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h4, h6: a manufacturing record evaluation was performed for the finished device.Product code: 310.534.Lot number: 7289p41.It was electronically reviewed and no nonconformances / manufacturing irregularities.Were identified during the manufacturing process.The product was released on:11/08/2023.Manufacturing site:jabil bettlach.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from depuy synthes reports an event in singapore as follows: it was reported that on (b)(6) 2023 a drill bit broke when surgeon trying to use it to drill a hole in the scapular.Surgeon said the drill bit broke because of his maneuver.Surgeon decided to leave the broken part inside patient, as he mentioned that, trying to remove the broken part may cause more harm than leaving it inside.There was no surgical delay.The procedure was successfully completed.Patient outcome is reported as well.This report is for one (1) 2.0mm drill bit w/depth mark qc/110mm.This is report 1 of 1 for complaint (b)(4).

Brand Name
2.0MM DRILL BIT W/DEPTH MARK QC/110MM
Common Device Name
BIT, SURGICAL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wrights lane east
west chester, PA 19380
8472871282
MDR Report Key18162109
Report Number8030965-2023-14549
Device Sequence Number7322423
Product Code GFG
UDI-Device Identifier07611819158962
UDI-Public(01)07611819158962
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number310.534
Device Lot Number7289P41
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2023
Initial Report FDA Received Date11/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/11/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown